Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 64, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 14, 2014, 3:40 PM MDT for Bernalillo County, Santa Fe County, Torrance County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2014, 3:40 PM MDT (21:40 UTC)
- Expired
- Sep 14, 2014, 5:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 57 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
361 WGUS55 KABQ 142140 FFWABQ NMC001-049-057-142345- /O.NEW.KABQ.FF.W.0064.140914T2140Z-140914T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT SUN SEP 14 2014 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO EXTREME NORTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO EAST CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 545 PM MDT * AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS NEAR EDGEWOOD...OR ABOUT 10 MILES WEST OF MORIARTY. THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY. FLOODING IS EXPECTED ON COUNTY ROAD 7... STATE ROAD 217...BARTON ROAD...AND RESIDENCES AND RANCHES WITHIN THIS GENERAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637. && LAT...LON 3509 10627 3510 10613 3502 10608 3499 10627 $$ SHOEMAKE
1 follow-up statement
016 WGUS75 KABQ 142340 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 PM MDT SUN SEP 14 2014 NMC001-049-057-142348- /O.EXP.KABQ.FF.W.0064.000000T0000Z-140914T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA FE NM-TORRANCE NM-BERNALILLO NM- 540 PM MDT SUN SEP 14 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MDT FOR EAST CENTRAL BERNALILLO...EXTREME NORTHWESTERN TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING FROM RUNOFF MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT ANY FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1-888-386-7637. LAT...LON 3509 10627 3510 10613 3502 10608 3499 10627 $$ SHOEMAKE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:20 PM MDT, 20 minutes earlier.
Area forecast discussion, Sep 14, 3:20 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT SUN SEP 14 2014 .SYNOPSIS... AN ACTIVE WEATHER PATTERN LIES AHEAD FOR CENTRAL AND NORTHERN NEW MEXICO THROUGH THE WEEK AND INTO NEXT WEEKEND. DAILY ROUNDS OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH AFTERNOON. A BACKDOOR COLD FRONT WILL DROP INTO NORTHEAST AND EAST CENTRAL NEW MEXICO MONDAY...HELPING TO GET STORMS GOING ALONG THE CENTRAL MOUNTAINS. DESPITE THE FACT THAT THE FOUR CORNERS HIGH WILL BE STRENGTHENING DURING THE WEEK...PLENTIFUL LOW LEVEL MOISTURE WILL COMBINE WITH ABOVE AVERAGE TEMPERATURES AND RESULT IN SCATTERED STORMS OVER THE MOUNTAINS...ESPECIALLY SOUTHWEST. ACTIVITY IS EXPECTED TO INCREASE FURTHER TOWARD THE END OF THE WEEK AS MOISTURE ASSOCIATED WITH HURRICANE ODILE MOVES UP FROM THE SOUTHWEST. && .DISCUSSION... UPPER LEVEL RIDGE OVER THE INTERMOUNTAIN WEST CONTINUING TO AMPLIFY TODAY. SOUTHERLY FLOW NEAR MOUNTAIN TOP LEVEL DOWN TO THE SURFACE...HOWEVER...CONTINUES TO BRING MOISTURE INTO CENTRAL NEW MEXICO THIS AFTERNOON. BACKDOOR COLD FRONT DROPS INTO NE NM MONDAY...THEN THROUGH THE EAST CENTRAL PLAINS AND UP TO THE EAST SLOPES OF THE CENTRAL MOUNTAINS BY LATE AFTERNOON. INCREASING ELY UPSLOPE FLOW WILL LIKELY FAVOR THE CENTRAL HIGHLANDS AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. MOST STORM ACTIVITY WILL SHIFT WWD DURING THE EVENING AS THE EAST WINDS PUSH THROUGH THE CANYONS OF THE CENTRAL MOUNTAIN CHAIN. MODERATE EAST WINDS EXPECTED THOUGH TIJERAS CANYON MONDAY EVENING. UPPER HIGH CONTINUES TO STRENGTHEN OVER THE FOUR CORNERS TUESDAY AND WEDNESDAY. PLENTY OF LOW LEVEL MOISTURE REMAINS HOWEVER FOR ROUNDS OF AFTERNOON AND EARLY EVENING SHOWERS AND STORMS....ESPECIALLY SOUTH OF INTERSTATE 40. MODELS REMAIN IN GOOD AGREEMENT THAT THE UPPER HIGH WILL BE FORCED EWD WEDNESDAY NIGHT AND THURSDAY. STILL UNCERTAINTY WITH REGARD TO HOW THE REMNANT MOISTURE FROM ODILE MOVES UP BUT THE 12Z MODEL SUITE TREND IS MUCH MORE FAVORABLE FOR EITHER BRINGING UP DEEP MOISTURE DIRECTLY FROM ODILE AND/OR SUB-TROPICAL MOISTURE FROM CENTRAL MEXICO IN THE SOUTHERLY FLOW BETWEEN THE HURRICANE CIRCULATION AND THE UPPER HIGH TO THE EAST. INCREASED PRECIP CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A RESULT OF THE INCREASING MODEL AGREEMENT THAT THIS PERIOD WILL BE RATHER WET. GFS AND ECMWF IN FAIRLY GOOD AGREEMENT THAT THE CLOSED UPPER LOW RESPONSIBLE FOR BRINGING UP ODILE AND OR DEEP SUBTROPICAL MOISTURE INTO NM DROPS SOUTHEASTWARD INTO SRN CALIFORNIA FRIDAY NIGHT AND SATURDAY. GFS AND ECMWF IN GOOD AGREEMENT THAT A SOUTHERLY FLOW ALOFT OVER NM WILL CONTINUE THROUGH NEXT WEEKEND. 33 && .FIRE WEATHER... NO HAZARDOUS FIRE WEATHER IMPACTS ARE EXPECTED THROUGH THE FORECAST PERIOD. ABOVE NORMAL ATMOSPHERIC MOISTURE WILL CHARACTERIZE THE FORECAST THROUGH THE NEXT SEVEN DAYS THANKS TO A RECHARGE FROM A BACKDOOR FRONT MONDAY AND THEN MOISTURE FROM HURRICANE ODILE LATE IN THE WEEK. WETTING SHOWERS AND THUNDERSTORMS ARE FORECAST EACH DAY WITH AN INCREASE FROM WEST TO EAST TOWARD THE END OF THE WEEK AS THE REMNANTS OF ODILE GET CAUGHT UP IN THE WESTERLIES AHEAD OF A CALIFORNIA TROUGH. THE CALIFORNIA TROUGH IS FORECAST TO BECOME A CUT-OFF LOW AND DRIFT EAST INTO THE GREAT BASIN THROUGH NEXT WEEKEND...HELPING TO KEEP MOISTURE STREAMING NORTH INTO NEW MEXICO. THE WARMING TREND THAT KICKED-OFF YESTERDAY WILL CONTINUE INTO MID WEEK...WITH ABOVE NORMAL HIGHS SHOWING UP ACROSS MUCH OF NORTHERN NEW MEXICO AROUND THE MIDDLE OF THE WEEK THANKS TO A BUILDING UPPER HIGH OVER THE STATE. LOW TEMPERATURES WILL BE ABOVE NORMAL TONIGHT AND WILL PERSIST ABOVE NORMAL THROUGH NEXT WEEKEND. HUMIDITY RECOVERY HAS BEEN GOOD TO EXCELLENT THE PAST TWO NIGHTS AND THE LOOKS TO CONTINUE THROUGH NEXT WEEKEND. 11 && .AVIATION... 18Z TAF CYCLE MVFR CIGS LINGERING ACROSS THE SOUTHEAST PLAINS NEAR KROW AND ALSO ASSOCIATED WITH ISOLATED SHOWERS MOVING NNE. ELSEWHERE...VFR CONDITIONS PREVAIL AND ARE FORECAST TO PERSIST THROUGH THE TAF PERIOD WITH A COUPLE OF EXCEPTIONS. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS AND MOVE SLOWLY TO THE ENE...POSSIBLY IMPACTING KGUP... KSAF AND KLVS LATE AFTERNOON INTO THE EARLY EVENING HOURS. SHORT- LIVED MVFR CONDITIONS WILL ACCOMPANY THIS ACTIVITY. OVERNIGHT... A LOW STRATUS DECK IS FORECAST TO DEVELOP ACROSS THE EASTERN PLAINS AND IN THE LOWER RIO GRANDE VALLEY. KTCC AND KROW WILL BE IMPACTED BY THESE MVFR CIGS WITH POTENTIAL FOR VSBY REDUCTIONS AS WELL. LOW STRATUS WILL ATTEMPT TO MAKE A NORTHWARD RUN ON KABQ/KAEG EARLY MONDAY MORNING AS WELL PER LATEST NAM FORECAST SOUNDINGS...BUT FORECAST CONFIDENCE TOO LOW TO INCLUDE IN TAFS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 86 57 85 / 20 10 10 10 DULCE........................... 44 83 46 82 / 5 20 20 20 CUBA............................ 49 80 50 82 / 10 20 30 30 GALLUP.......................... 51 83 52 82 / 30 30 30 20 EL MORRO........................ 49 76 51 76 / 40 30 30 30 GRANTS.......................... 52 80 53 79 / 20 20 30 30 QUEMADO......................... 51 78 53 75 / 20 30 30 30 GLENWOOD........................ 53 85 55 77 / 10 30 40 20 CHAMA........................... 42 78 42 77 / 10 20 30 30 LOS ALAMOS...................... 52 77 53 77 / 10 20 40 30 PECOS........................... 51 74 51 74 / 10 20 40 30 CERRO/QUESTA.................... 47 77 46 77 / 10 20 30 20 RED RIVER....................... 45 67 45 68 / 10 40 50 30 ANGEL FIRE...................... 41 70 40 72 / 5 30 40 30 TAOS............................ 47 77 48 77 / 5 20 30 20 MORA............................ 48 72 48 74 / 10 40 40 30 ESPANOLA........................ 54 83 53 82 / 5 20 30 10 SANTA FE........................ 53 77 53 77 / 5 20 40 20 SANTA FE AIRPORT................ 53 81 53 81 / 5 20 30 20 ALBUQUERQUE FOOTHILLS........... 58 81 58 82 / 5 20 40 20 ALBUQUERQUE HEIGHTS............. 60 83 60 83 / 5 10 30 20 ALBUQUERQUE VALLEY.............. 56 85 57 85 / 5 10 30 10 ALBUQUERQUE WEST MESA........... 59 84 60 84 / 5 10 30 10 LOS LUNAS....................... 57 83 58 83 / 5 10 30 10 RIO RANCHO...................... 59 84 59 84 / 5 10 30 10 SOCORRO......................... 60 85 62 84 / 20 10 20 10 SANDIA PARK/CEDAR CREST......... 52 78 53 78 / 5 30 40 30 TIJERAS......................... 51 79 53 79 / 5 30 40 20 MORIARTY/ESTANCIA............... 49 81 49 80 / 10 30 40 20 CLINES CORNERS.................. 52 75 52 75 / 10 20 40 30 GRAN QUIVIRA.................... 54 76 55 75 / 20 30 40 20 CARRIZOZO....................... 57 79 59 77 / 20 20 40 20 RUIDOSO......................... 52 75 53 71 / 20 30 50 40 CAPULIN......................... 50 68 48 77 / 10 30 20 30 RATON........................... 49 73 48 80 / 10 30 20 30 SPRINGER........................ 50 76 49 80 / 5 20 20 20 LAS VEGAS....................... 48 76 48 76 / 5 30 40 30 CLAYTON......................... 56 74 54 80 / 5 20 10 10 ROY............................. 52 78 53 76 / 5 20 10 10 CONCHAS......................... 58 82 58 81 / 5 20 20 10 SANTA ROSA...................... 57 83 58 78 / 10 20 40 10 TUCUMCARI....................... 58 85 58 82 / 5 20 20 10 CLOVIS.......................... 57 83 58 78 / 10 30 40 10 PORTALES........................ 58 84 61 79 / 10 30 40 20 FORT SUMNER..................... 57 83 61 79 / 10 20 40 10 ROSWELL......................... 58 85 63 81 / 10 20 50 20 PICACHO......................... 55 79 59 75 / 20 20 50 30 ELK............................. 53 75 55 68 / 20 40 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 33
Hazardous weather outlook, Sep 14, 5:56 AM MDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 AM MDT SUN SEP 14 2014 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 556 AM MDT SUN SEP 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALIZED FLASH FLOOD ACROSS THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS ACROSS CHAVES COUNTY AND THE EAST CENTRAL PLAINS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAINFALL IS POSSIBLE ANY DAY THIS COMING WORK WEEK INTO NEXT WEEKEND. IN GENERAL SOUTHERN AND EASTERN AREAS WILL HAVE THE GREATEST THREAT. THE HIGHEST RISK IN THE WEST MAY BE ON THURSDAY. LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:16 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Santa Fe, Torrance | 119 min |
| Sep 14, 4:06 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 114 min |
| Sep 14, 4:29 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.